Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 48, NWS New York, NY
NWS New York, NY issued this small craft advisory at Apr 11, 2012, 3:45 AM EDT. It took effect at Apr 11, 2012, 6:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 3:45 AM EDT (07:45 UTC)
- In effect from
- Apr 11, 2012, 6:00 PM EDT
- Expired
- Apr 12, 2012, 12:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
161 WHUS71 KOKX 110745 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 345 AM EDT WED APR 11 2012 ...GUSTY WINDS ON THE OCEAN TONIGHT WEST OF FIRE ISLAND INLET... ANZ355-111545- /O.NEW.KOKX.SC.Y.0048.120411T2200Z-120412T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 345 AM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY. * LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO FIRE ISLAND INLET NEW YORK OUT 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...AROUND 3 FEET. * TIMING...TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
752 WHUS71 KOKX 111132 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 732 AM EDT WED APR 11 2012 ...GUSTY WINDS ON THE OCEAN TONIGHT WEST OF FIRE ISLAND INLET... ANZ355-111945- /O.CON.KOKX.SC.Y.0048.120411T2200Z-120412T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 732 AM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY... * LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO FIRE ISLAND INLET NEW YORK OUT 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...AROUND 3 FEET. * TIMING...TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
751 WHUS71 KOKX 111415 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1015 AM EDT WED APR 11 2012 ...GUSTY WINDS ON THE OCEAN TONIGHT WEST OF FIRE ISLAND INLET... ANZ355-112200- /O.CON.KOKX.SC.Y.0048.120411T2200Z-120412T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1015 AM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT THURSDAY... * LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO FIRE ISLAND INLET NEW YORK OUT 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
685 WHUS71 KOKX 111935 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 335 PM EDT WED APR 11 2012 ...GUSTY WINDS ON THE OCEAN TONIGHT WEST OF FIRE ISLAND INLET... ANZ355-120400- /O.CON.KOKX.SC.Y.0048.120411T2200Z-120412T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 335 PM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO FIRE ISLAND INLET NEW YORK OUT 20 NM. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...STRONGEST WINDS BEFORE MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
842 WHUS71 KOKX 120301 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1101 PM EDT WED APR 11 2012 ...GUSTY WINDS ON THE OCEAN TONIGHT WEST OF FIRE ISLAND INLET... ANZ355-121000- /O.CON.KOKX.SC.Y.0048.000000T0000Z-120412T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1101 PM EDT WED APR 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO FIRE ISLAND INLET NEW YORK OUT 20 NM. * WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * TIMING...OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
042 WHUS71 KOKX 120415 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1215 AM EDT THU APR 12 2012 ...SMALL CRAFT ADVISORY CANCELLED... ANZ355-120515- /O.CAN.KOKX.SC.Y.0048.000000T0000Z-120412T1000Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1215 AM EDT THU APR 12 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA OVERNIGHT. THE ADVISORY HAS THEREFORE BEEN CANCELLED. $$ JMC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 11, 1:56 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 11, 1:56 AM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 156 AM EDT WED APR 11 2012 .SYNOPSIS... BROAD LOW PRESSURE BUILDS EAST OF THE REGION THROUGH WEDNESDAY. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION ON THURSDAY AS CANADIAN HIGH PRESSURE BUILDS TO OUR WEST. THE HIGH WILL SLIDE SOUTH OF THE AREA FRIDAY NIGHT AND SATURDAY. A WARM FRONT WILL LIFT THROUGH THE AREA ON SUNDAY WITH A COLD FRONT SLOWLY APPROACHING FROM THE NORTH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... OVERNIGHT UPDATE...SLIGHT ADJUSTMENTS TO DEWPOINTS...TEMPS...CLOUD COVERAGE AND POPS. SKY CONDITIONS RANGE FROM MOSTLY TO PARTLY CLOUDY. WENT DRY UNTIL EARLY WEDNESDAY MORNING WITH MOST MODEL SOLUTIONS INCLUDING 00Z HRRR DEPICTING BARELY ANY SHOWER ACTIVITY. ALOFT...BRIEF NEGATIVE VORTICITY ADVECTION WILL KEEP VERTICAL FORCING MINIMIZED GOING INTO THE MORNING. STILL WITH AMBIENT TEMPS IN PORTIONS OF INTERIOR AREAS AND HIGHER ELEVATIONS COULD HAVE SOME RAIN AND SNOW SHOWERS POSSIBLE BEFORE QUICKLY BECOMING JUST PLAIN RAIN SHOWERS. LOWS ADJUSTED DOWN A FEW DEGREES IN PLACES WHERE RADIATIONAL COOLING IS GREATER WITH LIGHT WINDS IN PLACE WITH RANGE OF UPPER 20S TO LOWER 30S. ELSEWHERE MOSTLY UPPER 30S TO LOWER 40S FOR LOWS. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/... LOW PRES OVER EASTERN CANADA DIPS INTO NEW ENGLAND WEDNESDAY MORNING. MEANWHILE...LOW PRES MOVING OFF THE MID-ATLANTIC COAST WILL TRACK NORTHEAST AND MERGE WITH THE AFOREMENTIONED LOW OVER THE GULF OF MAINE WEDNESDAY AFTERNOON. NORTHERLY FLOW WILL USHER COOLER TEMPS INTO THE REGION...WITH HIGHS TOPPING OFF IN THE 50S. MEANWHILE...WRAP-AROUND MOISTURE WILL SPILL INTO THE LOCAL AREA...RESULTING IN SCATTERED SHOWERS OVER THE REGION. ANY SHOWERS WILL TAPER OFF FROM WEST TO EAST WEDNESDAY NIGHT AS THE OCEANIC LOW DEPARTS. MAV/MET BLEND USED FOR TEMPERATURES WITH HIGHS WEDNESDAY A FEW DEGREES BELOW NORMAL. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... LITTLE RELIEF FROM THE DRY WEATHER IS EXPECTED THROUGH AT LEAST EARLY NEXT WEEK. UPPER TROUGH AXIS WILL SLOWLY TRACK TO THE EAST THROUGH THE END OF THE WEEK. THE COMBINATION OF A SPOKE OF VORTICITY ROUNDING THE BACKSIDE OF THE TROUGH AND A COLD POOL ALOFT (AROUND -30C AT H5) IS EXPECTED TO PRODUCE SOME SCT SHOWERS ACROSS THE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS. SOME UNCERTAINTY WITH HOW SPEED OF TROUGH EXITING SO HAVE CHANCE POPS ACROSS THE AREA...HIGHEST E WHERE BEST CHANCES ARE. INSTABILITY IS LACKING...SO NO THUNDER FORECASTED. CHANCES OF A WIDESPREAD WETTING RAIN ARE RELATIVELY LOW. HEIGHTS THEN GRADUALLY RISE INTO THE WEEKEND WITH RIDGING BUILDING TOWARDS THE AREA AT THE SFC AND ALOFT. TEMPS WILL GRADUALLY INCREASE THROUGH THE WEEKEND AS A RESULT. THE CENTER OF THE SFC HIGH WILL BUILD TO OUR SOUTH ON FRI NIGHT AND SAT WITH WINDS BACKING TO THE SW. A WARM FRONT WILL MOVE ACROSS THE AREA ON SUNDAY BRINGING ANOTHER CHANCE FOR LIGHT AMOUNTS OF RAINFALL. THE REGION WILL REMAIN WARM SECTORED INTO TUESDAY AS A COLD FRONT SLOWLY SAGS SOUTHWARD FROM NEW ENGLAND. 12Z GFS IS COMING INTO BETTER AGREEMENT WITH LAST 2 EC RUNS POINTING TO ANOMALOUSLY WARM PATTERN ESTABLISHING ITSELF BY EARLY NEXT WEEK. MODEL SPECTRUM INDICATES VERY LARGE VARIATION IN MAX T BOTH MON AND TUE...RANGING FROM LOWER 50S TO LOWER 80S AT KEWR. HAVE TRENDED WARMER FROM PREVIOUS FORECAST...BUT CLOUD COVER FROM AN APPROACHING COLD FRONT HAS THE POTENTIAL TO LIMIT HEATING. FIRE WEATHER WILL REMAIN A CONCERN...ESPECIALLY SAT THROUGH MON WITH A STRONG SW FLOW DEVELOPING. RH LEVELS SHOULD STEADILY RISE IN THIS REGIME...HOWEVER THE POTENTIAL FOR RH TO DROP BELOW 30 PERCENT EXISTS DUE TO DAYTIME MIXING. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... AN AREA OF LOW PRESSURE DEVELOPING OFF THE MID-ATLANTIC COAST OVERNIGHT...WILL TRACK NORTHEAST TO NEAR NOVA SCOTIA INTO THIS EVENING. PREDOMINATELY VFR. CEILINGS FROM 3100-6000 FT LIKELY FROM LATE THIS MORNING THROUGH THIS EVENING...WITH A SMALL CHANCE OF HIGH END MVFR CEILINGS IN ANY ISOLD/SCT -SHRA. COVERAGE OF ANY -SHRA FROM LATE THIS MORNING INTO THIS EVENING WILL BE SPOTTY...SO DO NOT HAVE ENOUGH CONFIDENCE TO REFLECT AT ANY GIVEN TAF SITE AT THIS TIME. WINDS START OUT LIGHT AND VARIABLE...EXCEPT WNW AT JUST UNDER 10 KT AT KEWR/KLGA/KJFK. WINDS SHOULD BECOME NNW-NW THROUGHOUT AT 6-10 KT STARTING AROUND 12Z. COASTAL TERMINALS SHOULD SEE WINDS BACK TO THE WNW AROUND MIDDAY...WITH OTHER TERMINALS NW. WIND SPEEDS SHOULD INCREASE TO AROUND 10 KT AROUND MIDDAY THEN TO 10-15 KT WITH GUSTS UP TO 20 KT IN THE AFTERNOON...WITH COASTAL TERMINAL WINDS VEERING BACK TO THE NW BY LATE AFTERNOON. WINDS SHOULD LOSE THEIR GUSTINESS BY AROUND MIDNIGHT AND VEER MORE TOWARDS THE NNW. OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY... .LATE WEDNESDAY NIGHT...VFR. .THURSDAY-THURSDAY EVENING...CEILINGS 3100-5000 FT LIKELY FROM LATE MORNING INTO THE AFTERNOON...WITH MVFR CEILINGS POSSIBLE IN ANY ISOLD/SCT -SHRA. GUSTY WINDS POSSIBLE. .LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT...VFR. .SATURDAY-SUNDAY...PRIMARILY VFR...WITH MVFR POSSIBLE SATURDAY NIGHT/SUNDAY MORNING. GUSTY WINDS POSSIBLE. && .MARINE... SUB-ADVISORY CONDITIONS ARE EXPECTED ON THE WATERS TONIGHT THROUGH WEDNESDAY NIGHT WITH A RELATIVELY LOOSE PRESSURE GRADIENT OVER THE AREA WATERS. GUSTS MAY REACH SCA LEVELS ON THU AS THE PRES GRADIENT TIGHTENS. OTHERWISE...TRANQUIL CONDITIONS UNTIL SAT WHEN AN INCREASING SW FLOW WILL CAUSE WINDS AND SEAS TO INCREASE ONCE AGAIN. LOW LEVEL INVERSION MAY RESULT IN MARGINAL GUSTS ON THE WATERS...BUT SEAS SHOULD BUILD TO 5 TO 7 FT. && .FIRE WEATHER... FOR WEDNESDAY...NORTHERLY WINDS WILL AVERAGE 10-15 MPH...BUT FREQUENT GUSTS OF UP TO 25 MPH ARE NOT EXPECTED. ADDITIONALLY...MINIMUM RH VALUES WILL RANGE FROM 35 TO 40 PERCENT ACROSS THE REGION...SHORT OF CRITERIA FOR CONSIDERATION OF A FIRE WEATHER WATCH. && .HYDROLOGY... NO SIGNIFICANT WIDESPREAD PRECIPITATION IS EXPECTED THROUGH THE WEEK. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...MPS NEAR TERM...JM SHORT TERM...MPS LONG TERM...12 AVIATION...MALOIT MARINE...MPS/12 FIRE WEATHER... HYDROLOGY...MPS
Hazardous weather outlook, Apr 10, 7:31 PM EDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 731 PM EDT TUE APR 10 2012 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-111000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 731 PM EDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.